Jump to content

lionfish

Member Since 21 Feb 2011
Offline Last Active Aug 14 2014 07:45 AM

Posts I've Made

In Topic: Why The Bias?

21 April 2014 - 05:50 AM

I see your point, lilly. The main issue I have is with the hierarchy in the listing and the labeling of the various treatments. If it says "highly ineffective" that's a huge blow to all those people including myself who spend so much time posting *successful* alternative remedies to acne. 

A person clueless about acne who first stumbles upon this site will look at the treatments and of course pick the ones labeled as most effective, sometimes without considering the alternatives. 

And this is a bad thing?!  

IMO even though accutane hasn't worked so great for me at least there is actual scientific evidence showing the benefits of traditional prescription medications / treatments.   Plus lots of feedback from people who post reviews. 

 

It seems to me the problem with 'alternative' and 'natural' options is the lack of evidence that they actually work. Plus the limited feedback available. 

 

 

Although I do agree this site does push "The Regimen"  very hard as 'best' treatment.  This is a free forum/service which is great.  But as such users keep their eyes open to the fact that the price they are paying is the heavy marketing of the site owners products. 


In Topic: Been On Accutane (Isotretinoin) For 7 Months But Still Getting Spots

21 April 2014 - 05:38 AM

 
Hi, I really appreciate the reply, and in response to your question I really don't know, some people say that once they come off accutane it improves further as your skin refinds it's original kinda state, but then others say it starts getting worse... To be honest it's pretty scary because I really don't want my acne to return like how it was before but I feel as if I'm done with the red face and cracked lips... So I really don't know! Haha, I'll have to talk with my dermatologist about this next time...

 

I call into the second group. Towards the end of my first course I started getting the odd spot.  When I came off the accutane it went downhill. I think the people that find their skin continued to improve after stopping the accutane are lucky. 

 

Looking at the number of people who post about multiple courses makes me think accutane is not the miracle cure it is claimed to be. Well not for a significant minority of us anyway. 


In Topic: Roaccutane: 25 Days Progress :)

21 April 2014 - 05:30 AM

You don't appear to have acne?  So either the accutane has worked super fast or maybe you didn't need it in the first place? 

 

Your skin doesn't look red to me in the pictures.  I would suggest just generally taking good care of your skin and using a good moisturiser.


In Topic: Repairing the long-term damage from Accutane

21 April 2014 - 05:23 AM

Hi all. 

I'm not really sure if I should be posting here as my experiences are not as bad as others. I would say I have been left with mild side effects and disappointment that it didn't work. 

 

I had two courses of accutane in the last couple of years.  Both times I had fairly bad muscle and joint pain, dry eyes and mental symptoms like fatigue and depression.   It hasn't cured my acne and I have been left with really dry skin, dry eyes and although I can't really explain it properly I feel like the medication is still in my system somehow?

 

I'm looking to improve my diet to see if that helps.  I have been diagnosed as vitamin D deficient so I am taking high dose supplements to see if that helps. I'm also taking folate as I was deficient, zinc and vitamin C because it seems like a good idea.  eusa_think.gif

 

Does anyone have any tips on diet or skin care routines that can improve the remaining acne and dry skin. huh.png   E45/Aqueous cream doesn't seem to work. 


In Topic: Month 6 Accutane, Still Breaking Out

17 May 2013 - 04:01 AM

I was on accutane for 7 months - Started at 20mg and got up to 120mg by the time I completed the course. 

 

I was still getting a few new cysts just a week before my course ended, I was worried about stopping but the Dr felt the dose I had taken was quite high and now was the time to stop. 

 

That was just short of a month ago and *fingers crossed* my skin seems OK so far.  No significant new breakouts as of yet.

 

Be patient.